Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Huntsville, AL

January 24, 2010Lawrence County, Limestone County, Morgan County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jan 24, 2010, 4:07 AM CST for Lawrence County, Limestone County, Morgan County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2010, 4:07 AM CST (10:07 UTC)
Expired
Jan 24, 2010, 7:00 AM CST
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 5:48 AM CSTFLASH FLOODAthens, ALA FEW ROADS AND LOW SPOTS REPORTED FLOODED.
Jan 24, 5:50 AM CSTFLASH FLOODDecatur, ALSTANDING WATER CAUSED MINOR FLASH FLOODING AT THE INTERSECTION OF HWY 20 AND WILSON STREET NORTHWEST...NEAR 12TH AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WGUS54 KHUN 241007
FFWHUN
ALC079-083-103-241300-
/O.NEW.KHUN.FF.W.0002.100124T1007Z-100124T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
407 AM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 700 AM CST

* AT 406 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  1 TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN. ADDITIONAL RAINFALL 
  OF 1 TO 2 INCHES COULD OVER THE NEXT THREE HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...
  TANNER...SPEAKE...RIPLEY...NEEL...LEGGTOWN...LANDERSVILLE...GOOD 
  SPRINGS...FRENCH MILL...COXEY...CHALYBEATE SPRINGS...CARTWRIGHT... 
  CAPSHAW...CAIRO...CADDO...BETHEL...BELLE MINA...TRINITY...
  MOULTON...MOORESVILLE...LESTER...  HILLSBORO...ELKMONT...ATHENS 
  AND ARDMORE.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3454 8739 3478 8722 3500 8719 3499 8679
      3457 8680 3461 8693 3431 8720 3433 8752

$$

KTW
2 follow-up statements
988 
WGUS74 KHUN 241223
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
623 AM CST SUN JAN 24 2010

ALC079-241230-
/O.CAN.KHUN.FF.W.0002.000000T0000Z-100124T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
623 AM CST SUN JAN 24 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAWRENCE COUNTY...

LAT...LON 3499 8679 3457 8680 3461 8693 3443 8709
      3461 8711 3469 8710 3478 8722 3500 8719

$$

ALC083-103-241300-
/O.CON.KHUN.FF.W.0002.000000T0000Z-100124T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
623 AM CST SUN JAN 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
LIMESTONE AND NORTHWESTERN MORGAN COUNTIES...

AT 548 AM CST...LOCAL LAW ENFOREMENT REPORTED STANDING WATER AND 
MINOR FLOODING WAS OCCURRING ACROSS SOME LOW ROAD CROSSINGS IN 
LIMESTONE COUNTY. ALSO...STANDING WATER WAS REPORTED AT THE 
INTERSECTION OF HWY 20 AND WILSON STREET NORTHWEST...CLOSE TO 12TH 
AVENUE.

ALTHOUGH ONLY SCATTERED LIGHT TO MODERATE RAINFALL IS STILL 
OCCURRING...RUNOFF FROM EARLIER RAINFALL COULD CONTINUE TO CAUSE 
MINOR FLASH FLOODING IN NORTHWESTERN MORGAN AND LIMESTONE COUNTIES

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANNER...
RIPLEY...NEEL...MT ROZELL...LEGGTOWN...HOLLAND GIN...GOOD SPRINGS...
FRENCH MILL...COXEY...CARTWRIGHT...CAIRO...BETHEL...BELLE MINA...
BASHAM...TRINITY...MOORESVILLE...LESTER...ELKMONT...DECATUR...ATHENS
AND ARDMORE.

DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE 
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY 
VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
HUNTSVILLE.

LAT...LON 3499 8679 3457 8680 3461 8693 3443 8709
      3461 8711 3469 8710 3478 8722 3500 8719

$$

KTW
514 
WGUS74 KHUN 241308
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
708 AM CST SUN JAN 24 2010

ALC083-103-241317-
/O.EXP.KHUN.FF.W.0002.000000T0000Z-100124T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
708 AM CST SUN JAN 24 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LIMESTONE AND NORTHWESTERN
MORGAN COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVIER
RAINFALL WAS ENDING...AND THE FLOOD THREAT WAS DIMINISHING. SOME 
MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE.

MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL
POSSIBLE.

LAT...LON 3499 8679 3457 8680 3461 8693 3443 8709
      3461 8711 3469 8710 3478 8722 3500 8719

$$

KTW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 3:55 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 24, 3:55 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 AM CST SUN JAN 24 2010

.DISCUSSION...
A TRYING NIGHT IN THE OFFICE THUS FAR...KEEPING A CLOSE WATCH ON
RADARS AS A LINE OF SHOWERS/THUNDERSTORMS MARCHES ACROSS THE REGION.
WINDS WEST OF THESE STORMS HAVE SLACKENED OFF QUITE A BIT. THEREFORE
WILL LET THE WIND ADVISORY EXPIRE FOR OUR WESTERN AND MOST OF OUR
CENTRAL ZONES BY OFFICIAL FORECAST ISSUANCE TIME. A BROADER COVERAGE
OF MORE SHOWERS AND T-STORMS...ALBEIT A BIT WEAKER WERE MOVING
ACROSS THE EAST MISSISSIPPI/WEST ALABAMA BORDER. THESE WILL KEEP A
CHANCE OF SHOWERS GOING THIS MORNING AFTER THE LINE PASSES TO THE
NORTH AND EAST.

ANALYSIS OF EARLIER 24/0000Z UPPER AIR DATA REVEALED LOW PRESSURE
OVER THE BLACK HILLS IN THE 529DM RANGE OF SO. IT HAS HELPED TO
CARVE OUT DEEP TROUGHING FROM THE GREAT BASIN TO THE CENTRAL PLAINS.
EAST OF THIS...RATHER SHARP RIDGING EXTENDED FROM THE SE COAST TO SW
OF THE HUDSON BAY. A FIRST COLD FRONT WITH THIS SYSTEM WAS NOTED
ALONG THE MISSISSIPPI RIVER TO SOUTH OF ST LOUIS. ANOTHER FRONT WAS
MOVING ACROSS THE GREAT PLAINS FROM NORTHERN MISSOURI TO OKLAHOMA.

WITH WINDS RAPIDLY DIMINISHING WEST OF THE PASSING SQUALL LINE...
WILL CANCEL WIND ADVISORY FOR MOST OUR WESTERN AREAS BY PRESS TIME.
WILL KEEP THEM GOING A BIT MORE FOR OUR EASTERN AREAS.

OTHERWISE...HAVE MAINTAINED A SIMILAR TREND IN REGARDS TO THE
FORECAST. THE TIMING/MOVEMENT OF THE LINE OF STORMS SHOULD HAVE THEM
REACHING THE NE ALABAMA BORDER TOWARDS DAYBREAK. THUS THE WIND
ADVISORY FOR THAT AREA WILL BE EXPIRED FOR THEM SHORTLY AFTER
DAYBREAK.

A CHANCE OF SHOWERS/THUNDERSTORMS REMAINS IN THE FORECAST TODAY...
WITH RAIN CHANCES DIMINISHING FROM WEST TO EAST AS THE DAY ENDS.
DESPITE THE RAIN...TODAY SHOULD BE A WARM ONE WEATHER WISE WITH HIGH
TEMPS WARMING INTO THE LOWER/MID 60S. TONIGHT...THE SECOND COLD
FRONT IS FORECAST TO MOVE ACROSS THE VALLEY TONIGHT...BRINGING IN
COLDER TEMPS. THE LOW COMPLEX WILL CONTINUE TO MOVE TO THE NORTH AND
EAST...AND CRANK UP TO A MAJOR STORM NORTH OF THE GREAT LAKES BY
TUESDAY. DRIER AND COOLER AIR WILL BRING COLDER CONDITIONS FOR THE
REST OF THE WEEK.

ANOTHER SYSTEM IS FORECAST TO DEVELOP ALONG THE NW GULF AROUND MID
WEEK AND MOVE TOWARD THIS REGION. IT WILL BRING A CHANCE OF RAIN TO
THE VALLEY AFTER MIDWEEK...CONTINUING THROUGH FRIDAY. EVEN COLDER
AIR MOVING SOUTHWARD BEHIND THIS WILL BRING A MIX OF RAIN/SNOW FOR
FRIDAY...AND A FEW FLURRIES FRIDAY NIGHT. DID NOT MAKE BIG CHANGES
TO THE EXTEND THIS GO AROUND.

&&

.AVIATION...   /06Z ISSUANCE/
WIND REMAINS THE BIG STORY EARLY ON...WITH 15G25KT A CERTAINTY...
AND 25G40KT POSSIBLE. SHRA SHOULD BE AFFECTING KMSL SHORTLY AFTER
VALID TIME. MAIN CONVECTIVE LINE...PERHAPS WITH TSRA AND STRONG WIND
GUSTS...WILL PASS THROUGH KMSL 07-08Z...AND KHSV 09-10Z. ADDITIONAL
RAIN AND MAYBE EVEN MORE THUNDER CAN BE EXPECTED FOR SEVERAL HOURS
BEHIND THAT...BUT WITH REDUCED WIND SPEEDS. WINDS WILL DECREASE A
BIT FURTHER WITH SECOND FROPA LATER IN THE TAF PERIOD. FOR CIGS AND
VISBY...MVFR CIGS AND VISBY ARE EXPECTED UNTIL THIS LINE PASSES.
THERE MAY BE A BRIEF PERIOD OF VFR CIGS BEHIND THE LINE BEFORE LOW
CLOUDS RETURN. AFTER THE SECOND FROPA...VFR CONDITIONS WILL PREVAIL.
CLOUDS MAY LOWER AGAIN LATE...BUT FOR NOW WILL LEAVE THAT OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    65  38  49  29  48 /  70  20  20  10   0
SHOALS        65  38  49  29  49 /  60  20  20  10   0
VINEMONT      65  39  49  28  49 /  70  20  10  10   0
FAYETTEVILLE  63  38  48  28  45 /  90  20  20  10   0
ALBERTVILLE   65  39  48  29  45 /  90  20  10  10   0
FORT PAYNE    63  38  49  28  47 /  90  20  20  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: CULLMAN...DEKALB...JACKSON...MADISON...MARSHALL...
     MORGAN.

TN...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

DISCUSSION...RSB
AVIATION...JE/23
Hazardous weather outlook, Jan 23, 11:20 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 PM CST SAT JAN 23 2010

ALZ001>010-016-TNZ076-096-097-241100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1120 PM CST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

WINDY CONDITIONS WILL CONTINUE THROUGHOUT MUCH OF THE NIGHT. WIND
GUSTS OF 30 TO 35 MPH WILL BE COMMON THROUGHOUT THE NIGHT...WITH A
PERIOD OF WIND GUSTS UP TO 45 OR 50 MPH. WINDS WILL DECREASE A BIT
LATE TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY.

ALSO TONIGHT...A LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH INTO
THE TENNESSEE VALLEY. THE LINE SHOULD AFFECT NORTHWEST ALABAMA
BETWEEN MIDNIGHT AND 2 AM...THE INTERSTATE 65 CORRIDOR BETWEEN 2 AM
AND 4 AM...AND NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE
BETWEEN 3 AM AND 6 AM. THERE WILL ALSO BE SHOWERS AND POSSIBLY
THUNDERSTORMS BOTH AHEAD OF AND BEHIND THIS MAIN LINE. WHILE
INSTABILITY WILL BE VERY LIMITED...STRONG WINDS IN THE LOWER
ATMOSPHERE WILL ALLOW SOME THUNDERSTORMS TO PRODUCE DAMAGING WINDS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE LINE OF SHOWERS AND THUNDERSTORMS WILL SLOWLY EXIT NORTHEAST
ALABAMA AND SOUTHERN MIDDLE TENNESSEE EARLY SUNDAY MORNING...LIKELY
BY 9 AM. THE GUSTY WINDS SHOULD ALSO BEGIN TO RELAX BY 9 AM SUNDAY.
ADDITIONAL SHOWERS OR THUNDERSTORMS MAY DEVELOP UNTIL A SECOND FRONT
PASSES THROUGH LATER IN THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS
UNLIKELY. HOWEVER...ACTIVATION CANNOT BE RULED OUT THROUGH EARLY
SUNDAY.

BCC/JE

In the hours before

Special weather statement, Jan 24, 2:00 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 AM CST SUN JAN 24 2010

ALZ001-004-005-007-016-240830-
CULLMAN-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
200 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR WESTERN CULLMAN...EASTERN
LAUDERDALE...LAWRENCE...LIMESTONE AND WESTERN MORGAN COUNTIES UNTIL
230 AM CST...

AT 200 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A A LINE OF STRONG THUNDERSTORMS EXTENDING JUST WEST OF A LINE FROM
LEXINGTON TO RED BANK TO MOUNT HOPE...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITHIN THIS LINE OF STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHALYBEATE SPRINGS...HARTSELLE...SPEAKE.
  MOUNT HOPE...RED BANK...CADDO...HILLSBORO.
  TRINITY...DECATUR.
  TANNER...BELLE MINA...ATHENS.
  BATTLEGROUND...JONES CHAPEL.

RAINFALL AMOUNTS OF BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH
ARE POSSIBLE AS THIS LINE MOVES THROUGH. THIS MAY RESULT IN BRIEF
PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3395 8712 3430 8712 3431 8751 3449 8751
      3461 8748 3467 8741 3499 8739 3499 8680
      3395 8680 3393 8685
TIME...MOT...LOC 0751Z 239DEG 57KT 3447 8738

KTW
Special weather statement, Jan 24, 2:33 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 AM CST SUN JAN 24 2010

ALZ004>007-TNZ076-096-240915-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MOORE-MORGAN-
233 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN LAWRENCE...LIMESTONE...
LINCOLN...MADISON...WESTERN MOORE AND NORTHERN MORGAN COUNTIES UNTIL
315 AM CST...

AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LEXINGTON
TO HILLSBORO...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CARTWRIGHT...ATHENS.
  ELKMONT...LEGGTOWN.
  HOLLAND GIN...ARDMORE.
  DELLROSE...CASH POINT.
  COLDWATER...MCBURG.

RAINFALL AMOUNTS OF AROUND THREE QUARTERS OF AN INCH...WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT
IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3537 8648 3533 8643 3443 8661 3442 8737
      3475 8728 3475 8726 3479 8727 3481 8722
      3501 8720 3500 8684 3527 8682 3527 8674
      3530 8671 3535 8660 3538 8659
TIME...MOT...LOC 0828Z 225DEG 67KT 3478 8716

KTW
Special weather statement, Jan 24, 2:33 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 AM CST SUN JAN 24 2010

ALZ004>007-TNZ076-096-240915-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MOORE-MORGAN-
233 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN LAWRENCE...LIMESTONE...
LINCOLN...MADISON...WESTERN MOORE AND NORTHERN MORGAN COUNTIES UNTIL
315 AM CST...

AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LEXINGTON
TO HILLSBORO...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS LINE OF STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CARTWRIGHT...ATHENS.
  ELKMONT...LEGGTOWN.
  HOLLAND GIN...ARDMORE.
  DELLROSE...CASH POINT.
  COLDWATER...MCBURG.

RAINFALL AMOUNTS OF AROUND THREE QUARTERS OF AN INCH...WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT
IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3537 8648 3533 8643 3443 8661 3442 8737
      3475 8728 3475 8726 3479 8727 3481 8722
      3501 8720 3500 8684 3527 8682 3527 8674
      3530 8671 3535 8660 3538 8659
TIME...MOT...LOC 0828Z 225DEG 67KT 3478 8716

KTW
Special weather statement, Jan 24, 3:12 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 AM CST SUN JAN 24 2010

ALZ004-007-240941-
LAWRENCE-MORGAN-
312 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND WESTERN MORGAN
COUNTIES UNTIL 341 AM CST...

AT 311 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM MOUNT HOPE TO  THE
SOUTHWESTERN CORNER OF LAWRENCE COUNTY...MOVING EAST AT 55 MPH.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS LINE OF STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN...LANDERSVILLE.
  MOULTON...SPEAKE.
  CADDO...NEEL.
  TRINITY...BASHAM.

RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH...WITH
LOCALLY HIGHER AMOUNTS...ARE POSSIBLE FROM THIS LINE OF
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3431 8752 3442 8753 3474 8725 3454 8683
      3432 8710 3430 8716
TIME...MOT...LOC 0906Z 232DEG 64KT 3430 8747

KTW
Special weather statement, Jan 24, 3:18 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
318 AM CST SUN JAN 24 2010

ALZ006-009-TNZ076-096-097-240945-
FRANKLIN-JACKSON-LINCOLN-MADISON-MOORE-
318 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...JACKSON...LINCOLN...
NORTHERN MADISON AND MOORE COUNTIES UNTIL 345 AM CST...

AT 317 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CHESTNUT RIDGE TO MIMOSA TO BELLEVIEW TO MADISON...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MULBERRY...LINCOLN.
  FLINTVILLE...CRYSTAL SPRINGS.
  SMITHLAND...MARBLE HILL.
  LEXIE CROSSROADS...HARMONY.
  OAK GROVE...HUNTLAND.

RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH...WITH
LOCALLY HIGHER AMOUNTS ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS
MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3538 8624 3537 8627 3535 8620 3537 8616
      3514 8619 3498 8623 3455 8642 3457 8656
      3459 8659 3457 8662 3460 8679 3481 8679
      3521 8666 3533 8665 3535 8660 3538 8659
      3537 8648 3534 8642 3542 8626
TIME...MOT...LOC 0916Z 279DEG 30KT 3542 8652 3520 8654
          3501 8660 3468 8671

KTW
Special weather statement, Jan 24, 4:01 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
401 AM CST SUN JAN 24 2010

ALZ007-008-016-241030-
CULLMAN-MARSHALL-MORGAN-
401 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 430 AM CST...

AT 4 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HANCEVILLE...OR 7 MILES SOUTHEAST OF
CULLMAN...MOVING NORTHEAST AT 65 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAIRVIEW...BAILEYTON.
  HULACO...RYAN CROSSROADS.
  EDDY...UNION GROVE.
  HEBRON.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3408 8692 3456 8656 3450 8653 3447 8647
      3449 8642 3452 8638 3452 8632 3454 8631
      3457 8632 3459 8629 3461 8632 3461 8620
      3412 8662 3409 8669 3406 8668 3399 8675
TIME...MOT...LOC 1001Z 214DEG 69KT 3411 8677

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 1:24 AM CSTSpecial Weather StatementHUNColbert, Franklin, Lauderdale36 min
Jan 24, 2:00 AM CSTSpecial Weather StatementHUNCullman, Lawrence, Limestone, Morgan30 min
Jan 24, 2:33 AM CSTSpecial Weather StatementHUNLawrence, Limestone, Madison, Morgan42 min
Jan 24, 3:12 AM CSTSpecial Weather StatementHUNLawrence29 min
Jan 24, 3:18 AM CSTSpecial Weather StatementHUNMadison27 min
Jan 24, 3:41 AM CSTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan34 min
Jan 24, 4:01 AM CSTSpecial Weather StatementHUNCullman29 min
Jan 24, 4:18 AM CSTSpecial Weather StatementHUNMadison42 min
Jan 24, 4:35 AM CSTSpecial Weather StatementHUNCullman, Morgan25 min
Jan 24, 5:17 AM CSTSpecial Weather StatementHUNMadison58 min
Jan 24, 7:23 AM CSTFlash Flood WarningHUNCullman4 hr
Jan 24, 8:32 AM CSTAreal Flood WarningHUNMadison12 hr
Jan 24, 8:56 AM CSTFlash Flood WarningHUNMarshall5 hr
Jan 24, 1:24 PM CSTAreal Flood WarningHUNDeKalb12 hr
Jan 24, 4:41 PM CSTRiver Flood WatchHUNMadison3 hr

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.